Thunderstorm Wind, Knox
- When
- June 6, 10:08 PM CST
- Where
- Knox County, 3.74 mi NNW of Goree
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.521, -99.542
Hefner (HEFN) Mesonet observation.
Scattered severe thunderstorms impacted portions of western-north Texas during the late evening of the 6th into early morning of the 7th. A severe-caliber wind gust was observed with this activity across eastern Knox County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Scattered severe thunderstorms impacted portions of western-north Texas during the late evening of the 6th into early morning of the 7th. A severe-caliber wind gust was observed with this activity across eastern Knox County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 6, 4:50 PM CST, 5 hours 18 minutes earlier. Its key messages:
Area Forecast Discussion
National Weather Service Norman OK
550 PM CDT Fri Jun 6 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 548 PM CDT Fri Jun 6 2025
- Episodic rounds of showers and thunderstorms will continue into
the weekend, especially overnight tonight and again on Sunday
evening. Severe weather is expected.
- Heavy rainfall and localized flooding will be possible this
evening into Saturday morning. A Flood Watch is in effect until
12 PM Saturday.
&&
.NEAR TERM...
(Rest of today and tonight)
Issued at 245 PM CDT Fri Jun 6 2025
A renewed risk for scattered to numerous severe thunderstorms will
emerge this evening into tomorrow (Saturday morning). Rather
pleasant conditions have developed in the wake of an extensive convective
line that swept through the area earlier this morning. Broken
sky cover and warming temperatures, into the upper-70s and
mid-80s, are common across the area this afternoon.
A trailing convective outflow continues to "wash out" across
northwest Texas, with a slowly warming/moistening boundary layer
migrating into portions of southern Oklahoma. A thunderstorm or
two may develop along this airmass gradient through the early
evening (assuming sufficient warming), though most locations will
remain towards sunset.
Otherwise, widely scattered thunderstorm development is expected
across the Southern High Plains during the evening, as a phasing
upper system ejects out across the Great Divide. There is strong
signal for focused thunderstorm development 1.) near/east of Raton
and 2.) across West Texas. Upscaling development in both regimes,
along with additional development along the moisture/theta
gradient, will offer concern for thunderstorms through the
evening (most likely after 5-7 PM). Large hail, damaging wind
gusts and perhaps a tornado will be a concern with this activity.
Thunderstorm mode is expected to transition towards mainly
lines/small clusters as activity moves east-southeastward across
the area into early Saturday morning. Accordingly, the main severe
hazards will evolve towards mainly damaging wind gusts and
perhaps a tornado or two.
Heavy rainfall and a flash flooding risk will also continue this
evening into Saturday morning. The greatest concern for additional
flooding will likely focus in corridors (far northern Oklahoma and
Clinton-to-OKC-to-Pauls Valley/Ada) where heavy rainfall has
occurred over the past day or so. Locally high/"worst case" amounts
of 3-4 inches will be possible by daybreak Saturday.
Ungar
&&
.SHORT TERM...
(Saturday through Sunday night)
Issued at 245 PM CDT Fri Jun 6 2025
Saturday: An axis of showers and thunderstorms is expected to be
ongoing around daybreak, stretching from western Oklahoma into
east-central Oklahoma. General expectation is for this activity
to weaken and shift eastward through the morning. A brief lull in
precipitative activity is currently forecast from around midday to
mid-afternoon before additional thunderstorm development occurs
along a trailing surface front from south-central into southeast
Oklahoma. Given a continued moist and unstable airmass, a few
strong to severe thunderstorms will likely occur, with a risk for
damaging wind gusts and large hail.
Sunday: Another potentially widespread thunderstorm episode with a
severe weather risk is possible on Sunday afternoon into
overnight. A lead upper wave will move southeastward across the
Southern High Plains during this time, with an attendant surface
front sweeping southeastward across the area. As the boundary
layer destabilizes, robust thunderstorm development appears likely from
northwestern Oklahoma into portions of the Texas Rolling Plains.
Large to very large hail and significant damaging wind gusts are
most probable with strongest convection through the evening.
Ungar
&&
.LONG TERM...
(Monday through next Friday)
Issued at 245 PM CDT Fri Jun 6 2025
The pattern is expected to turn slowly drier into next week. A
western upper ridge looks to slide further east into the Plains,
with main areas of rain/storms shifting further south towards the
Red River vicinity. Temperatures will likely remain rather
seasonable/average (80s to near 90-degrees south) for early June
during the period.
Ungar
&&
.AVIATION...
(00Z TAFS)
Issued at 548 PM CDT Fri Jun 6 2025
Strong to severe thunderstorms will be possible this evening and
overnight. Low chances for a few storms coming outo the panhandles
into western Oklahoma and western north Texas this evening.
Moderate to high chances for a storm complex diving south through
northern and central Oklahoma overnight. Outside of convection,
mainly VFR conditions with light winds are expected, though some
brief MVFR ceilings will be possible.
Day
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 67 87 66 90 / 70 50 10 20
Hobart OK 66 89 65 91 / 60 10 10 30
Wichita Falls TX 71 92 70 94 / 30 10 20 20
Gage OK 61 85 61 86 / 90 30 10 30
Ponca City OK 65 85 63 89 / 90 50 0 10
Durant OK 74 92 71 91 / 10 30 50 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Saturday afternoon for OKZ004>032-039>043-
046>048.
TX...None.
&&
NEAR TERM...09
SHORT TERM...09
LONG TERM....09
AVIATION...14Special Weather Statement
National Weather Service Norman OK
1007 PM CDT Fri Jun 6 2025
TXZ084-087-070330-
Foard TX-Knox TX-
1007 PM CDT Fri Jun 6 2025
...A strong thunderstorm will impact portions of southeastern Foard
and Knox Counties through 1030 PM CDT...
At 1007 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Knox City, moving east at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Munday, Knox City, Benjamin, Goree, Vera, Gilliland, and Rhineland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3340 9999 3361 9999 3384 9948 3340 9947
TIME...MOT...LOC 0307Z 255DEG 20KT 3350 9996
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
WareSpecial Weather Statement
National Weather Service Norman OK
1014 PM CDT Fri Jun 6 2025
OKZ022-023-035-038-070345-
Kiowa OK-Washita OK-Caddo OK-Comanche OK-
1014 PM CDT Fri Jun 6 2025
...A strong thunderstorm will impact portions of southeastern
Washita, northwestern Comanche, southwestern Caddo and Kiowa Counties
through 1045 PM CDT...
At 1014 PM CDT, Doppler radar was tracking a strong thunderstorm near
Roosevelt, moving northeast at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hobart, Sentinel, Mountain View, Roosevelt, Gotebo, Rocky, Cooperton,
Cloud Chief, Tom Steed Reservoir, Cowden, and northwestern Wichita
Mountains Wildlife Refuge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3477 9905 3492 9916 3514 9923 3535 9884
3522 9862 3484 9860
TIME...MOT...LOC 0314Z 237DEG 25KT 3489 9903
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
WareSpecial Weather Statement
National Weather Service Norman OK
1031 PM CDT Fri Jun 6 2025
OKZ022-023-070400-
Washita OK-Caddo OK-
1031 PM CDT Fri Jun 6 2025
...A strong thunderstorm will impact portions of southeastern Washita
and northern Caddo Counties through 1100 PM CDT...
At 1031 PM CDT, Doppler radar was tracking a strong thunderstorm near
Alfalfa, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hinton, Binger, Eakly, Gracemont, Lookeba, Colony, Fort Cobb
Reservoir, Alfalfa, Albert, and Cowden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3533 9874 3551 9839 3520 9819 3511 9863
3512 9864 3511 9865 3512 9865 3512 9866
3523 9877
TIME...MOT...LOC 0331Z 238DEG 26KT 3524 9864
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
WarePreliminary Local Storm Report
National Weather Service Norman OK
1038 PM CDT Fri Jun 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1033 PM Hail Hammon 35.63N 99.38W
06/06/2025 E2.75 Inch Roger Mills OK Trained Spotter
&&
MADPreliminary Local Storm Report
National Weather Service Norman OK
1052 PM CDT Fri Jun 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1034 PM Hail 4 E Hammon 35.63N 99.31W
06/06/2025 E2.75 Inch Custer OK Trained Spotter
&&
MADSpecial Weather Statement
National Weather Service Norman OK
1108 PM CDT Fri Jun 6 2025
TXZ085-087>089-070445-
Archer TX-Knox TX-Wilbarger TX-Baylor TX-
1108 PM CDT Fri Jun 6 2025
...A strong thunderstorm will impact portions of western Archer,
southeastern Knox, southeastern Wilbarger and Baylor Counties through
1145 PM CDT...
At 1108 PM CDT, Doppler radar was tracking a strong thunderstorm near
Goree, moving northeast at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Seymour, Munday, Megargel, Goree, Red Springs, Lake Diversion,
Dundee, Westover, Bomarton, Lake Kemp, Mabelle, Vera, Rhineland, and
Lake Kickapoo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3340 9962 3359 9974 3401 9899 3391 9895
3384 9895 3383 9892 3340 9876
TIME...MOT...LOC 0408Z 238DEG 31KT 3349 9949
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
SchuethThe Altus AFB radar (KFDR), 107 km away, was scanning. The volume nearest the first event began at 04:11 UTC.
1 thunderstorm wind. Local standard time, as filed.
Hefner (HEFN) Mesonet observation.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, June 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1275507.